MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG COMBO CASSETTE; HCG PREGNANCY TEST

ALERE SAN DIEGO ALERE HCG COMBO CASSETTE; HCG PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported 4 false positive results when using a urine sample on the alere hcg test device (serum/urine) prior to an elective colonoscopy procedure.Confirmatory blood tests were performed with an unknown method with negative results, bhcg quant on (b)(6) 2022 was <0.2.The procedure was performed the following day.No adverse events occurred due the delay in the colonoscopy procedure.Medications: dulcolax 5 mg ec 2 days before procedure.Blisovi 24 fe 1-20 mg-mcg po qd.Golytely 1/2 sol.9pm night before procedure.Golytely 1/2 sol.6 hours before procedure.Zoloft 50 mg tab 100 mg po qd.Zoloft 100 mg tab 100 mg po qd.Multivitamin 1 tab po qd with food.Multiple vitamins/womens po 1 qd.
 
Additional Manufacturer Narrative
Device will not be returned.Retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in serum and urine specimens shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimens should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG COMBO CASSETTE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9975 summers ridge rd
san diego CA 92121
Manufacturer Contact
monika burrell
9975 summers ridge road
san diego, CA 92121
8588052506
MDR Report Key14419320
Report Number2027969-2022-00012
Device Sequence Number5473947
Product Code JHI
UDI-Device Identifier10815845020123
UDI-Public(01)10815845020123(17)221130(10)HCG0122010
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberFHC-A202
Device Lot NumberHCG0122010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLISOVI 24 FE 1-20 MG-MCG PO QD; DULCOLAX 5 MG EC 2 DAYS BEFORE PROCEDURE; GOLYTELY 1/2 SOL. 6 HOURS BEFORE PROCEDURE.; GOLYTELY 1/2 SOL. 9PM NIGHT BEFORE PROCEDURE; MULTIPLE VITAMINS/WOMENS PO 1 QD; MULTIVITAMIN 1 TAB PO QD WITH FOOD; ZOLOFT 100 MG TAB 100 MG PO QD.; ZOLOFT 50 MG TAB 100 MG PO QD.
Patient Age39 YR
Patient SexFemale